# SDR CA130910004

- Difficulty date: September 10, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Robsin R44
- Aircraft time: 3,467 hours
- Engine: Lyc O540F1B5
- System (JASC): 6720 · Tail Rotor Control System
- Part: Bearing
- Part number: C0311
- Condition: Worn
- Location: T/R Pitch
- Part time: 1,420 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED HEARING A WHISTLE/WHINE COMING FROM THE TAIL ROTOR ON SHUTDOWN.  UPON INSPECTION IT WAS FOUND THAT THE C031-1 T/R PITCH CHANGE BEARING HAD BLACK SMOKE COMING FROM AROUND THE BEARING CLOSEST TO THE T/R GEARBOX.  WHEN REMOVED BEARINGS WERE ROUGH AND THERE WAS MOVEMENT BETWEEN BEARING HOUSING AND THE SHAFT.
